MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ETS ARTIC LNR CUTR NO KNIFE; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ETS ARTIC LNR CUTR NO KNIFE; STAPLE, IMPLANTABLE
Catalog Number ATS45NK
Medical Device Problem Codes Failure to Fire (2610); Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 08/15/2025.D4: batch #713a31.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the ats45nk device was received with no apparent damage and with a tr45w reload loaded in the device.The reload was received partially fired 1/2 and with the reload lockout spring damaged.The returned device was tested for functionality with test reload and it fired and formed all the staples as intended.The staple line was complete, the staples met the staple form release criteria and the device closed as expected.The damage to the reload lockout spring is consistent with damage observed when the firing cycle is started, interrupted, released, and restarted.When firing the device make sure that the firing stroke is completed.Do not partially fire the device.Fire the device by squeezing the firing trigger completely until it rests on the closing trigger.Once the firing cycle has been initiated, it must be completed.If the re-initiation of firing is resumed, the device will lockout.Firing through the lockout mechanism will break the device.The event of would not close could not be confirmed as the device closed without any difficulties noted during the functional testing.Although it could not be determine the cause of the reported incident, proper usage of the endo linear cutters - ets45mm is important to ensure functionality.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished ats45nk, with lot/batch number x94p0f, and no non-conformances were identified.A manufacturing record evaluation was performed for the finished device batch number 713a31, and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown procedure, the surgeon tried to fire the device but he could not pull the closing trigger as it was stiff.There was no patient consequence nor surgical delay reported.No additional information provided.

Brand Name
ETS ARTIC LNR CUTR NO KNIFE
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 00969
*   00969
3035526892
MDR Report Key22817935
Report Number3005075853-2025-06512
Device Sequence Number17571618
Product Code GDW
UDI-Device Identifier10705036001089
UDI-Public(01)10705036001089(10)X94P0F(17)270228
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberATS45NK
Device Lot NumberX94P0F
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2025
Initial Report FDA Received Date08/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TR45W.
Patient SexUnknown